Alert archive / Idaho / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 2, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Apr 28, 2003, 5:46 PM MDT for Bingham County, Idaho. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 28, 2003, 5:46 PM MDT (23:46 UTC)
- Expired
- Apr 28, 2003, 6:45 PM MDT
- In force
- 59 min
- Issued by
- NWS Pocatello, ID
- Area
- Counties, with a storm outline in the text
County Bingham County, ID
The radar
The Pocatello radar (KSFX), 38 km from the middle of the area, began a volume at 23:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 11.8 hours before the alert went out and 265 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2050 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 201 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
147 WUUS55 KPIH 282346 SVRPIH IDC011-290045- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 543 PM MDT MON APR 28 2003 THE NATIONAL WEATHER SERVICE IN POCATELLO/IDAHO FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN BINGHAM COUNTY IN IDAHO * UNTIL 645 PM MDT * AT 541 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER GIBSON...OR ABOUT 11 MILES NORTHEAST OF POCATELLO...MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE ... 9 MILES SOUTHEAST OF BLACKFOOT AT 555 PM MDT 9 MILES SOUTHEAST OF GOSHEN AT 630 PM MDT AT 543 PM MDT... TRAINED WEATHER SPOTTERS IN CHUBBUCK AND POCATELLO REPORTED GOLF BALL SIZE HAIL WITH THESE STORMS. DIME SIZE HAIL WAS REPORTED IN FORT HALL. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN POCATELLO/IDAHO FALLS. LAT...LON 4311 11252 4296 11230 4318 11168 4339 11209 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 3:40 PM MDT, 2 hours 6 minutes earlier.
Area forecast discussion, Apr 28, 3:40 PM MDT, 2 hours 6 minutes before
SOUTHEAST IDAHO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 340 PM MDT MON APR 28 2003 SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING ACROSS THE MAGIC VALLEY SOUTH INTO THE SOUTHERN HIGHLANDS THIS AFT AHEAD OF AN ORGANIZED LINE OF CONVECTION WHICH ARCS FROM NEAR EKO TO BNO. A COUPLE OF THUNDERSTORMS IN THE BYI VICINITY FAIRLY STRONG WITH VILS OVER 20 SO SMALL HAIL A POSSIBILITY WITH STORMS THIS EVENING....ALONG WITH LOCALLY STRONG GUSTY WINDS. HIGHEST POPS THIS EVENING WILL BE ALONG AND AHEAD OF THE LINE OF CONVECTION WHICH WILL MOVE INTO THE MAGIC VALLEY BY ABOUT 00Z. JUST BEFORE 330 PM...PUBLIC REPORTED A TORNADO IN MINIDOKA COUNTY. WILL TAPER OFF WX TO SCATTERED SHOWERS/ISOLD TSTMS AFT 06Z AS LINE OF SHOWERS TRACKS EAST/NORTHEAST. UPPER LOW CENTERED OFF THE NRN CA COAST WILL SLOWLY TRACK EAST THROUGH MIDWEEK FOR CONTINUED CHANCES OF MAINLY AFT/EVE SHOWERS. THERE ARE SOME DIFFERENCES BETWEEN ETA AND AVN ESP WITH REGARDS TO QPF SO A LOT OF UNCERTAINTIES EVEN IN THE SHORT TERM. MEDIUM RANGE MODELS DIVERGE SIGNIFICANTLY BY THE WEEKEND MAINLY IN HOW IT HANDLES THE SYSTEM DROPPING OUT OF THE EASTERN GULF OF ALASKA. FOR THE TIME BEING...WILL STICK WITH GFS SOLUTION WHICH RESULTS IN CONTINUED MAINLY CHANCE POPS THROUGH EARLY NEXT WEEK. WAW .KSFX...OPERATIONAL...VCP 11. .PIH...NONE.
Hazardous weather outlook, Apr 28, 5:00 AM MDT, 12 hours 46 minutes before
IDZ017>023-031-032-290000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 500 AM MDT MON APR 28 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Apr 28, 4:44 PM MDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
0444 PM MDT MON APR 28 2003
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0330 PM RUPERT ID FX TORNADO
04/28/03 MINIDOKA TORNADO MOVING NORTHEAST
0426 PM POCATELLO ARPT ID FX TORNADO
04/28/03 POWER TORNADO LOCATED WEST OF
NWS OFFICE
0435 PM 3 SW AMERICAN FALLS ID FX TORNADO
04/28/03 POWER TORNADO LOCATED NEAR
INDIAN SPRINGS
0440 PM AMERICAN FALLS ID 1.00 IN HAIL
04/28/03 POWER
0440 PM AMERICAN FALLS ID 1.75 IN HAIL
04/28/03 POWER
WAWLocal storm report, Apr 28, 5:19 PM MDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
0519 PM MDT MON APR 28 2003
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0514 PM POCATELLO ARPT ID 1.75 IN HAIL
04/28/03 POWER
WAWLocal storm report, Apr 28, 5:35 PM MDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
0535 PM MDT MON APR 28 2003
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0500 PM 3 SW POCATELLO ARPT ID FX TORNADO
04/28/03 POWER TORNADO MOVEMENT ENE AND
LASTED UNTIL 0515 PM MDT
0525 PM CHUBBUCK ID 1.75 IN HAIL
04/28/03 BANNOCK
0530 PM CHUBBUCK ID 1.75 IN HAIL
04/28/03 BANNOCK
0531 PM FORT HALL ID 0.75 IN HAIL
04/28/03 BANNOCK
WAWThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 3:30 PM MDT | Tornado Warning | PIH | Minidoka | 30 min |
| Apr 28, 3:54 PM MDT | Severe Thunderstorm Warning | PIH | Power | 66 min |
| Apr 28, 4:06 PM MDT | Tornado Warning | PIH | Power | 39 min |
| Apr 28, 4:47 PM MDT | Tornado Warning | PIH | Power | 28 min |
| Apr 28, 5:11 PM MDT | Tornado Warning | PIH | Bannock, Bingham, Power | 34 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.